MAUDE Adverse Event Report: ENCORE MEDICAL LP SHOULDER PRIMARY HUMERAL STEM; HEAD, HUMERAL, OFFSET, 46-16

ENCORE MEDICAL LP SHOULDER PRIMARY HUMERAL STEM; HEAD, HUMERAL, OFFSET, 46-16
Model Number 520-01-238
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - removed all implants except the stem, due to dislocating.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to dislocation.The previous surgery and the surgery detailed in this event occurred 6 years and 11 months apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The surgery was completed as intended and without incident.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a ncmr#19420 associated with the concomitant part 520-00-000, neck, humeral, neutral, which documents that out of 20 parts lot, all parts were rejected as parts are suspected to have pending results on air gage set-up investigation.The parts were accepted after suitable rework operation.The devices were verified to have gone through an acceptable sterilization process and were within its expiration dates at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, excessive range of motion, prolonged overhead activities, patient activities or trauma.There are no indication of a product or process issue affecting implant safety or effectiveness.

Brand Name
SHOULDER PRIMARY HUMERAL STEM
Common Device Name
HEAD, HUMERAL, OFFSET, 46-16
Manufacturer (Section D)
ENCORE MEDICAL LP
9800 metric blvd
austin TX 78758 5445
MDR Report Key9496406
Report Number1644408-2019-01264
Device Sequence Number1839306
Product Code KWS
UDI-Device Identifier00888912024945
UDI-Public(01)00888912024945
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Model Number520-01-238
Device Catalogue Number520-46-116
Device Lot Number923C1012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer12/26/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR